Alert archive / Louisiana / Flash Flood Warnings in 2020

Flash Flood Warning 13, NWS Shreveport, LA

March 4, 20204 parishes in Louisiana

NWS Shreveport, LA issued this flash flood warning at Mar 4, 2020, 9:51 AM CST for 4 parishes in Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 4, 2020, 9:51 AM CST (15:51 UTC)
Expired
Mar 4, 2020, 1:45 PM CST
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Red River Parish, LA

The radar

The Shreveport radar (KSHV), 50 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 3.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2020-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2020-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -68 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
804 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
-68 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

396 
WGUS54 KSHV 041551
FFWSHV
LAC015-017-031-081-041945-
/O.NEW.KSHV.FF.W.0013.200304T1551Z-200304T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
951 AM CST Wed Mar 4 2020

The National Weather Service in Shreveport has issued a

* Flash Flood Warning for...
  De Soto Parish in northwestern Louisiana...
  Red River Parish in northwestern Louisiana...
  Southeastern Caddo Parish in northwestern Louisiana...
  Southeastern Bossier Parish in northwestern Louisiana...

* Until 145 PM CST.

* At 951 AM CST, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to three inches of rain have
  already fallen. Flash flooding is ongoing or expected to begin
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flooding of small creeks and streams, urban areas, 
           highways, streets and underpasses as well as other 
           drainage and low lying areas.

* Some locations that will experience flooding include...
  Mansfield, Coushatta, Logansport, Martin, South Mansfield, Hall
  Summit, Ashland, Grand Cane, Edgefield, Stanley, Carmel, Evelyn,
  Caspiana, Grand Bayou, Hanna, Loggy Bayou, Womack, Ninock, Pelican
  and Crichton.

Additional rainfall amounts of one to two inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3185 9386 3190 9390 3189 9391 3200 9403
      3205 9404 3207 9386 3238 9343 3237 9341
      3231 9343 3224 9342 3224 9322 3219 9321
      3217 9319 3214 9319 3206 9314 3193 9336
      3193 9342 3184 9356

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR

$$

50

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 4, 9:33 AM CST, 18 minutes earlier.

Area forecast discussion, Mar 4, 9:33 AM CST, 18 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
933 AM CST Wed Mar 4 2020

.UPDATE...

Latest radar imagery from this morning shows widespread showers
and thunderstorms across the area. Elevated convection will
continue along and north of a frontal boundary that is stretched
across central Louisiana into southeast Texas. A few strong to
severe thunderstorms will remain possible this morning generally
south of I-20 where a Severe Thunderstorm Watch remains in effect
through noon with hail and damaging winds possible. In addition
locally heavy rainfall will be possible across much of the area
through the day. All in all the forecast for this morning and
afternoon appears to be on track with the showers and
thunderstorms expected to continue through much of the day and
into the overnight hours. /33/

&&

.PREV DISCUSSION... /issued 518 AM CST Wed Mar 4 2020/

AVIATION...
VCTS conditions expected mainly along and south of I-20 and
including ELD this morning with VCSH conditions possible across
TXK. Convection to continue through the afternoon transitioning to
VCSH and -RA by 05/00Z. Otherwise, MVFR ceilings this morning to
possibly improve to low VFR this afternoon before becoming
MVFR/IFR after 05/00Z. Otherwise, northeast winds to increase to
10 to 15 knots today, becoming north around 5 to 10 knots
tonight. /05/

PREV DISCUSSION... /issued 204 AM CST Wed Mar 4 2020/

SHORT TERM.../Today through Thursday/
An upper-level low translating eastward across the ArkLaTex today
will interact with a surface cold front extending across deep
east Texas and central Louisiana. An east-west band of elevated
convection across these areas along and north of the front could
support strong to severe thunderstorms this morning. Locally
heavy rainfall, hail and damaging winds will be the highest
threats.

Convection to linger through this afternoon and into tonight
while gradually diminishing in intensity as upper-low becomes
centered overhead and opens into a trough. Additionally, wrap
around moisture behind a surface and low-level low pressure across
the northern gulf will support low elevation showers across the
region as it moves into the the north central Gulf of Mexico.

Dry conditions expected on Thursday as upper-ridge builds
areawide. Temperatures during the short term period to range
from highs in the 60s and lows in the upper 40s. /05/

LONG TERM.../Thursday Night through Wednesday Night/

Upper trough confined to the Great Lakes and the Ohio Valley region
of the country will have a cold front associated with it that will
swing through our region Thu/Thu Night which will help to reinforce
some slightly cooler temperatures Thursday Night but for the most
part, this airmass will quickly modify for Friday into the upcoming
weekend as southerly winds return for the weekend.

Upper ridging will dominate our area of the country for the upcoming
weekend but this ridge begins to slide east of our region late
Sunday and especially early next week. Upper flow to become
southwest Sunday Night through at least Monday which will result in
increasing rain chances as we should see good low and mid level
moisture return ahead of disturbances moving our way in this flow.
Too early to pinpoint anything significant concerning this weather
pattern next week but potential instability suggests that some of
these storms could be on the strong side in the Mon-Tue timeframe
ahead of our next cold front.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  60  48  67  43 / 100  80   0   0
MLU  60  50  66  42 / 100  90  10   0
DEQ  61  43  70  33 /  70  50   0   0
TXK  58  46  67  41 /  90  70   0   0
ELD  59  46  67  38 / 100  80  10   0
TYR  59  45  67  43 / 100  70   0   0
GGG  60  46  67  42 / 100  80   0   0
LFK  65  49  68  45 / 100  80   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

33/05/13
Hazardous weather outlook, Mar 4, 2:26 AM CST, 7 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
226 AM CST Wed Mar 4 2020

LAZ001>006-010>014-017>022-TXZ138-150>153-165>167-051200-
Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River-
Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-Harrison-Rusk-Panola-Nacogdoches-Shelby-
Angelina-San Augustine-
226 AM CST Wed Mar 4 2020

This Hazardous Weather Outlook is for portions of north central
Louisiana, northwest Louisiana, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Showers and thunderstorms will continue to increase across the
region today through tonight. Some of these storms could be strong
to severe, especially this morning. At this time, large hail
appears to be the main threat but an isolated damaging wind and
tornado threat cannot be ruled. The severe threat should diminish
quickly this evening into the overnight hours but there will be a
heavy rainfall threat today through tonight mainly south of the
Interstate 20 Corridor of Northeast Texas and Northern Louisiana.
This will include the Lower Toledo Bend and Sam Rayburn Country of
Deep East Texas into West Central and East Central Louisiana where
excessive heavy rainfall could result in some localized flooding
issues through tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Rain moves out of the region early on Thursday with relatively
pleasant conditions expected through the upcoming weekend. Showers
and thunderstorms are back in the forecast however Monday into
Tuesday ahead of our next storm system.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters may become necessary today for the
possibility of strong to severe thunderstorms.

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-124>126-136-
137-149-051200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Cherokee-
226 AM CST Wed Mar 4 2020

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, southeast Oklahoma and northeast
Texas.

.DAY ONE...Today and Tonight...

Showers and thunderstorms will continue to increase across the
region today through tonight. While some isolated strong
thunderstorms may be possible across some locations later today,
any severe thunderstorms should remain south of the region through
tonight. While periods of heavier rainfall will be possible
through tonight, any flooding threat should remain south of the
region as well.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Rain moves out of the region early on Thursday with relatively
pleasant conditions expected through the upcoming weekend. Showers
and thunderstorms are back in the forecast however Monday into
Tuesday ahead of our next storm system.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters should not be necessary through
tonight.

13

In the hours before

Local storm report, Mar 4, 8:27 AM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
827 AM CST WED MAR 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 AM     FLASH FLOOD      HENDERSON               32.15N 94.80W
03/04/2020                   RUSK               TX   PUBLIC

            REPORT FROM MPING: STREET/ROAD FLOODING;
            STREET/ROAD CLOSED; VEHICLES STRANDED.

&&

25
Local storm report, Mar 4, 9:15 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
915 AM CST WED MAR 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 AM     FLASH FLOOD      1 S HENDERSON           32.14N 94.80W
03/04/2020                   RUSK               TX   EMERGENCY MNGR

            WATER IN HOME ON TIMBERLINE DRIVE NEAR US 79
            SOUTH OF HENDERSON.

&&

25
Local storm report, Mar 4, 9:16 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
916 AM CST WED MAR 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 AM     FLASH FLOOD      JACKSONVILLE            31.97N 95.26W
03/04/2020                   CHEROKEE           TX   LAW ENFORCEMENT

            POLICE DEPARTMENT REPORTS HIGH WATER ALL
            OVER TOWN AND SOME ROADS BEING BARRICADED.

&&

25
Local storm report, Mar 4, 9:19 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
919 AM CST WED MAR 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     TSTM WND DMG     HENDERSON               32.16N 94.80W
03/04/2020                   RUSK               TX   PUBLIC

            SHERIFF OFFICE REPORTS OVER 25 TREES DOWN
            ACROSS CENTRAL AND SOUTH RUSK COUNTY.

&&

25
Special weather statement, Mar 4, 9:20 AM CST, 31 minutes before
Special Weather Statement
National Weather Service Shreveport LA
920 AM CST Wed Mar 4 2020

LAZ005-006-013-014-041600-
Lincoln LA-Ouachita LA-Union LA-Jackson LA-
920 AM CST Wed Mar 4 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON...
SOUTHEASTERN UNION...NORTHERN OUACHITA AND LINCOLN PARISHES UNTIL
1000 AM CST...

At 920 AM CST, Doppler radar was tracking a strong thunderstorm over
Grambling, moving northeast at 55 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Monroe, Ruston, Claiborne, Grambling, Farmerville, Dubach, Choudrant,
Simsboro, Vienna, Downsville, D Arbonne, Calhoun, Loch Lomon,
Spencer, Mount Zion, Bayou D Arbonne Lake, Rocky Branch, Unionville
and Eureka.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until noon CST for
north central Louisiana.

LAT...LON 3240 9274 3262 9284 3293 9229 3261 9202
TIME...MOT...LOC 1520Z 243DEG 49KT 3254 9269

35
Local storm report, Mar 4, 9:46 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
946 AM CST WED MAR 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 AM     TSTM WND DMG     4 ESE NEW SUMMERFIELD   31.95N 95.04W
03/04/2020                   CHEROKEE           TX   EMERGENCY MNGR

            TREES REPORTED DOWN AND ROOF DAMAGE TO HOME
            ROOF NEAR FM 2274 AND FM 235 REPORTED FROM
            REKLAW VFD.

&&

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 2:52 AM CSTSpecial Weather StatementSHVBienville53 min
Mar 4, 3:14 AM CSTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln33 min
Mar 4, 3:37 AM CSTSevere Thunderstorm WarningSHVJackson, Lincoln, Ouachita, Union53 min
Mar 4, 5:12 AM CSTSevere Thunderstorm WarningSHVSabine48 min
Mar 4, 5:31 AM CSTSpecial Weather StatementSHVDe Soto44 min
Mar 4, 5:57 AM CSTSevere Thunderstorm WarningSHVNatchitoches, Sabine41 min
Mar 4, 6:05 AM CSTSpecial Weather StatementSHVCaddo40 min
Mar 4, 6:18 AM CSTSpecial Weather StatementSHVOuachita42 min
Mar 4, 7:15 AM CSTSpecial Weather StatementSHVCaldwell45 min
Mar 4, 7:26 AM CSTSevere Thunderstorm WarningSHVCaddo, De Soto49 min
Mar 4, 7:52 AM CSTSevere Thunderstorm WarningSHVCaddo, De Soto27 min
Mar 4, 8:03 AM CSTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, De Soto, Red River, Webster21 min
Mar 4, 8:44 AM CSTFlash Flood WarningSHVBossier, Caddo, De Soto, Webster3 hr
Mar 4, 9:20 AM CSTSpecial Weather StatementSHVLincoln, Union40 min
Mar 4, 11:12 AM CSTFlash Flood WarningSHVDe Soto, Sabine3 hr
Mar 4, 12:39 PM CSTSpecial Weather StatementSHVCaldwell, Grant, Winn66 min

Nearby

Flash Flood Warnings in Louisiana, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.